Texas, 2013Drought in Texas, April 1 to 30, 2013
April 1 to 30, 2013 · NWS OUN · 8 events in 8 counties and zones
With only a few rainfall events over western north Texas, drought conditions showed little improvement throughout the month of April.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With only a few rainfall events over western north Texas, drought conditions showed little improvement throughout the month of April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 31, 9:57 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 31, 9:57 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1057 PM CDT SUN MAR 31 2013
.DISCUSSION...
AVIATION DISCUSSION FOR THE 06Z TAFS IS BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE GENERALLY EXPECTED TO CONTINUE WITH
MVFR CONDITIONS DEVELOPING OVER NORTHWEST OKLAHOMA
AFTER 00Z.
THERE IS A LOW CHANCE FOR MVFR OR LOWER CONDITIONS WITH BR
NEAR KSPS AND KLAW 10-16Z...BUT DID NOT MENTION DUE TO LOW
CONFIDENCE OF OCCURRENCE.
MVFR CONDITIONS MAY BE NEAR KGAG AND KWWR AS EARLY AS 13Z...BUT
DID NOT MENTION UNTIL AFTER 03Z WHEN CONFIDENCE INCREASES.
ADDED VCTS AT KSPS AND VCSH AT KGAG AND KWWR AFTER 03Z. CHANCES
ARE TOO LOW TO MENTION BEFORE 03Z AT ANY SITE.
MBS
&&
.PREV DISCUSSION... /ISSUED 907 PM CDT SUN MAR 31 2013/
UPDATE...
FORECAST LOOKS GOOD SO NO CHANGES. COOLER OVERNIGHT WITH LIGHT
WINDS AND MOSTLY CLEAR SKIES. COLD FRONT WILL MAKE A RUN AT
NORTHERN PORTIONS OF THE FA MONDAY MORNING.
PREV DISCUSSION... /ISSUED 232 PM CDT SUN MAR 31 2013/
DISCUSSION...
A SURFACE FRONTAL BOUNDARY HAS PUSHED INTO CENTRAL TEXAS THIS AFTERNOON
WHERE STORMS HAVE FORMED NORTH OF THE HILL COUNTRY. DRIER AIR
BEHIND THE FRONT HAS FILTERED INTO OKLAHOMA AND SKIES ARE GENERALLY
CLEAR. MAINLY LIGHT WINDS OVERNIGHT WILL ALLOW TEMPS TO DROP INTO
THE 40S AND LOWER 50S. A FEW AREAS MAY SEE PATCHY FOG AND OR
HEAVY DEW BY MONDAY MORNING.
ANOTHER COLD FRONT WILL MOVE ACROSS OKLAHOMA AND NORTH TEXAS
MONDAY...WHILE AN UPPER LOW/TROUGH OVER CALIFORNIA MOVES SLOWLY
EAST. COLDER AND DRIER AIR ON THE EASTERN SIDE OF THE SURFACE
HIGH SHOULD LIMIT PRECIP CHANCES MAINLY TO WESTERN OKLAHOMA
MONDAY INTO MONDAY NIGHT. HOWEVER...BY TUESDAY...A WELL ESTABLISHED
BAROCLINIC ZONE AND INCREASING SOUTHERLY WINDS AROUND 8H...SHOULD
RESULT IN PERIODS OF RAIN/SHOWERS. ELEVATED INSTABILITY NEAR
THE RED RIVER VALLEY SHOULD ALLOW FOR SOME THUNDER ACROSS SOUTHERN
PARTS OF THE FA.
PRECIP CHANCES SHOULD REMAIN FAIRLY HIGH TUESDAY NIGHT INTO WEDNESDAY
BEFORE THE UPPER TROUGH MOVES EAST OF THE SOUTHERN PLAINS BY EARLY
THURSDAY.
THE NAM IS COLDER THAN THE GFS AND SUPPORTS SOME POTENTIAL FOR
A RAIN/SNOW MIX...MAINLY ACROSS NORTHWEST OKLAHOMA. THE PREVIOUS
FORECAST HAS THIS MENTIONED AND WILL LEAVE AS IS. ANY WINTER
PRECIP SHOULD HAVE LITTLE IF ANY IMPACT TO TRAVEL.
AFTER THURSDAY...THE WEATHER APPEARS DRY THROUGH THE END OF THE
WEEK INTO THE WEEKEND WITH A GRADUAL WARMING TREND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 46 68 41 41 / 0 10 60 70
HOBART OK 47 70 41 43 / 10 20 70 70
WICHITA FALLS TX 50 76 47 51 / 0 10 60 70
GAGE OK 40 59 35 39 / 10 40 70 60
PONCA CITY OK 43 59 35 39 / 0 30 50 60
DURANT OK 48 76 48 51 / 0 0 50 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
25/17/17
Hazardous weather outlook, Mar 31, 11:14 AM CST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1214 PM CDT SUN MAR 31 2013
OKZ004>048-050>052-TXZ083>090-011300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1214 PM CDT SUN MAR 31 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SHOWERS OR THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
SURFACE HIGH PRESSURE WILL CONTINUE TO SPREAD ACROSS THE
SOUTHERN PLAINS THIS AFTERNOON BEHIND THE COLD FRONT THAT
MOVED THROUGH EARLY THIS MORNING. THIS STABLE REGION OF
AIR WILL HINDER ANY THUNDERSTORM DEVELOPMENT FROM THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A STRONG COLD FRONT WILL ENTER THE REGION ON MONDAY...INTRODUCING
CONTINUAL CHANCES FOR SHOWERS AND THUNDERSTORMS MONDAY THROUGH
WEDNESDAY AS THE FRONT LINGERS ACROSS THE REGION. A FEW STRONG
THUNDERSTORMS MAY BE POSSIBLE LATE MONDAY...PRIMARILY ACROSS
FAR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY MORNING.
KURTZIn the hours before
Local storm report, Mar 31, 6:54 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 4 N CROMWELL 35.40N 96.45W
03/30/2013 M1.25 INCH SEMINOLE OK TRAINED SPOTTER
0730 PM HAIL 1 NNW SEMINOLE 35.25N 96.66W
03/30/2013 M1.75 INCH SEMINOLE OK TRAINED SPOTTER
MEASURED AT PRIVATE RESIDENCE ON BRANDON DRIVE
0825 PM HAIL WEWOKA 35.14N 96.50W
03/30/2013 M1.00 INCH SEMINOLE OK FIRE DEPT/RESCUE
0943 PM HAIL 5 S CALVIN 34.90N 96.25W
03/30/2013 M1.25 INCH HUGHES OK TRAINED SPOTTER
HAIL LASTED FOR 10 MINUTES
1130 PM HAIL 3 SSE WARDVILLE 34.62N 96.01W
03/30/2013 E2.50 INCH ATOKA OK TRAINED SPOTTER
HAIL DAMAGED CARS AND COVERED THE GROUND FOR HOURS.
0246 AM HAIL 3 W CANUTE 35.43N 99.33W
03/31/2013 M1.00 INCH WASHITA OK TRAINED SPOTTER
HAIL ACCUMULATED INTO DRIFTS
0320 AM TSTM WND GST BINGER 35.31N 98.34W
03/31/2013 E60.00 MPH CADDO OK FIRE DEPT/RESCUE
STRONG WIND KNOCKED DOWN SEVERAL BRANCHES DOWN. NICKEL
HAIL ALSO REPORTED.
0330 AM HAIL CORDELL 35.30N 98.98W
03/31/2013 E1.00 INCH WASHITA OK TRAINED SPOTTER
&&
MBSDrought, Archer
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
D3 (extreme) drought continued with persistent dry conditions.
Drought, Baylor
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
D4 (exceptional) drought continued with persistent dry conditions.
Drought, Clay
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
D3 (extreme) drought continued with persistent dry conditions.
Drought, Foard
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
D3 (extreme) drought continued with persistent dry conditions.
Drought, Hardeman
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
D2 (severe) drought conditions were present at the beginning of the month, but had worsened to D3 (extreme) drought by the end of the month.
Drought, Knox
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
D4 (exceptional) drought continued with persistent dry conditions.
Drought, Wichita
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
D4 (exceptional) drought conditions were present at the beginning of the month, but had improved slightly to D3 (extreme) drought by the end of the month.
Drought, Wilbarger
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
D4 (exceptional) drought continued with persistent dry conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, April 1 to 30, 2013$207 million · 20 events
- Drought in Oklahoma, April 1 to 30, 2013$60 million · 3 events
- Drought in Texas, April 1 to 30, 2013$5.0 million · 24 events
- Drought in Texas, April 1 to 30, 2013$108,000 · 35 events
- Flooding in North Dakota, April 1 to 30, 2013$370,000 · 2 events
- Tornado and Hail in Texas, April 1, 2013$18,000 · EF1 · 19 events
- Drought in Oklahoma, April 1 to 30, 201348 events
- Drought in New Mexico, April 1 to 30, 201340 events
- Drought in Texas, April 1 to 30, 201332 events
- Drought in Nebraska, April 1 to 30, 201330 events
- Drought in Nebraska, April 1 to 30, 201328 events
- Drought in Kansas, April 1 to 30, 201326 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439613, 439614, 439615, 439616, 439617, 439618, 439619, 439620.